Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 82, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 15, 2011, 8:44 PM CDT for Sumner County, Trousdale County, Wilson County, Tennessee. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2011, 8:44 PM CDT (01:44 UTC)
- Expired
- Apr 15, 2011, 8:59 PM CDT
- In force
- 15 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 28 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 471 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597 WUUS54 KOHX 160144 SVROHX TNC165-169-189-160215- /O.NEW.KOHX.SV.W.0082.110416T0144Z-110416T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 844 PM CDT FRI APR 15 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN TROUSDALE COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN SUMNER COUNTY IN MIDDLE TENNESSEE... NORTHERN WILSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 915 PM CDT * AT 840 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS EXTENDED FROM GALLATIN TO LEBANON...AND WERE MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN WILSON COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3638 8616 3616 8608 3609 8637 3630 8647 TIME...MOT...LOC 0144Z 249DEG 45KT 3634 8633 3615 8626 $$ FORECASTER: ROSE
1 follow-up statement
018 WWUS54 KOHX 160159 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 859 PM CDT FRI APR 15 2011 TNC165-169-189-160209- /O.CAN.KOHX.SV.W.0082.000000T0000Z-110416T0215Z/ TROUSDALE TN-SUMNER TN-WILSON TN- 859 PM CDT FRI APR 15 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WILSON...SUMNER AND SOUTHWESTERN TROUSDALE COUNTIES IS CANCELED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3638 8616 3616 8608 3609 8637 3630 8647 TIME...MOT...LOC 0159Z 249DEG 45KT 3640 8611 3621 8604 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:51 PM CDT, 53 minutes earlier.
Area forecast discussion, Apr 15, 7:51 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 751 PM CDT FRI APR 15 2011 .UPDATE...A COLD FRONT WAS LOCATED JUST WEST OF THE TENNESSEE RIVER AT 00Z, WITH A BAND OF THUNDERSTORMS OCCURRING JUST AHEAD OF IT. AS MENTIONED IN A PREVIOUS MESOSCALE UPDATE, THE ATMOSPHERIC CONDITIONS OVER WESTERN MIDDLE TENNESSEE INDICATE ONE OF THE GREATEST SEVERE WEATHER THREATS FROM THESE STORMS WILL BE LARGE HAIL. FURTHER EAST, TOWARD NASHVILLE AND THE I-65 CORRIDOR AND EASTWARD TO THE CUMBERLAND PLATEAU, THE WIND FIELDS ARE STRONGER AND DAMAGING WINDS WILL REMAIN A DISTINCT POSSIBILITY WITH ANY SEVERE STORMS THAT OCCUR IN THOSE LOCATIONS. EVEN THOUGH GRADIENT WINDS HAVE NOW DIMINISHED SIGNIFICANTLY FROM WHAT WE WERE OBSERVING EARLIER TODAY, LATEST METAR OBS SHOW GUSTS ABOVE 30 MPH OCCURRING BEHIND THE COLD FRONT. THUS, WE MAY NEED TO EXTEND THE WIND ADVISORY PAST MIDNIGHT, TO COVER THIS EXPECTED POST-FRONTAL INCREASE IN WIND LATE TONIGHT. GRIDS HAVE BEEN UPDATED TO MORE CLOSELY REFLECT CURRENT TEMP/DEW POINT/WIND FIELDS, BUT NO ZFP UPDATE IS REQUIRED. WILL PROBABLY ISSUE AN UPDATED SET OF GRIDS AND A NEW ZFP AT 9PM, OR SHORTLY AFTERWARDS, TO ADJUST POP/PRECIP GRIDS WITH MOVEMENT OF COLD FRONT AND MAKE ANY ADJUSTMENTS PERTINENT FOR ANY SVR WX WATCHES. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 19
Hazardous weather outlook, Apr 15, 4:50 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 450 PM CDT FRI APR 15 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-161100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 450 PM CDT FRI APR 15 2011 ...TORNADO WATCH IN EFFECT UNTIL 9 PM CDT TONIGHT FOR WESTERN MIDDLE TENNESSEE... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT FOR LOCATIONS GENERALLY ALONG AND WEST OF A CLARKSVILLE TO LAWRENCEBURG LINE...A TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT TONIGHT. SEVERE THUNDERSTORMS THAT DEVELOP GENERALLY WITHIN THIS AREA WILL HAVE THE POTENTIAL OF DEVELOPING TORNADOES WITH LITTLE OR NO ADVANCED WARNING. FOR OTHER LOCATIONS ACROSS MIDDLE TENNESSEE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THESE STORMS MAY PRODUCE DAMAGING WINDS AND BRIEF HEAVY RAINFALL ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. ISOLATED TORNADOES FORMING ACROSS THESE LOCATIONS COULD ALSO OCCUR. NON THUNDERSTORM STRONG SURFACE WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE THROUGH MIDNIGHT ACROSS ALL OF MIDDLE TENNESSEE. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Apr 15, 3:21 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG GALLATIN 36.38N 86.45W
04/15/2011 SUMNER TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE DOWNED ACROSS THE
COUNTY...WITH A COUPLE OF TREES DOWNED ON TOP OF HOUSES.
&&
31Local storm report, Apr 15, 3:24 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 1 SE CROSS PLAINS 36.53N 86.67W
04/15/2011 ROBERTSON TN TRAINED SPOTTER
TRAINED SPOTTER RPTS TREES UPROOTED AND PATIO FURNITURE
BLOWN ACROSS ROADS.
0100 PM NON-TSTM WND DMG GALLATIN 36.38N 86.45W
04/15/2011 SUMNER TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE DOWNED ACROSS THE
COUNTY...WITH A COUPLE OF TREES DOWNED ON TOP OF HOUSES.
0130 PM NON-TSTM WND DMG MURFREESBORO 35.85N 86.39W
04/15/2011 RUTHERFORD TN TRAINED SPOTTER
SPOTTER REPORTS NUMEROUS LARGE TREE LIMBS HAVE BEEN BLOWN
DOWN IN THE MURFREESBORO AREA. SPOTTER ESTIMATES WIND
GUSTS OF BETWEEN 50 AND 55 MPH.
0130 PM NON-TSTM WND DMG NASHVILLE 36.17N 86.78W
04/15/2011 DAVIDSON TN EMERGENCY MNGR
WINDOWS IN HIGH RISE APARTMENTS BROKEN ALONG A TWO BLOCK
STRETCH DOWNTOWN
0130 PM NON-TSTM WND DMG NASHVILLE 36.17N 86.78W
04/15/2011 DAVIDSON TN EMERGENCY MNGR
EMA REPORTS ABOUT 20 TREES BLOWN DOWN ACROSS DAVIDSON
COUNTY.
0142 PM NON-TSTM WND GST MURFREESBORO 35.85N 86.39W
04/15/2011 U0.00 MPH RUTHERFORD TN TRAINED SPOTTER
TREE BLOWN DOWN ON A HOUSE AT EWING BLVD AND A TREE BLOWN
DOWN ON A CAR ALONG NORTH WALNUT ST.
0250 PM NON-TSTM WND DMG LEBANON 36.21N 86.32W
04/15/2011 WILSON TN TRAINED SPOTTER
TREE BLOWN DOWN IN LEBANON.
&&
31Local storm report, Apr 15, 5:17 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG PORTLAND 36.59N 86.52W
04/15/2011 SUMNER TN TRAINED SPOTTER
TREE BLOWN DOWN AT CORNER OF SOUTH RUSSEL AND EAST
LONGVIEW.
&&
21Special weather statement, Apr 15, 8:08 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 808 PM CDT FRI APR 15 2011 TNZ005-006-022>024-056-160145- BENTON-HOUSTON-HUMPHREYS-MONTGOMERY-PERRY-STEWART- 808 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS... MONTGOMERY...PERRY AND STEWART COUNTIES... AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF DOVER TO 10 MILES NORTHWEST OF PARSONS...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF DOVER TO 20 MILES SOUTH OF CAMDEN...MOVING EAST AT 35 MPH. THESE STORMS WILL BE NEAR... DOVER BY 815 PM CDT. NEW JOHNSONVILLE BY 820 PM CDT. TENNESSEE RIDGE BY 825 PM CDT. WAVERLY BY 830 PM CDT. UP TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. 21
Local storm report, Apr 15, 8:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
833 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 2 ENE BRENTWOOD 36.01N 86.75W
04/15/2011 E1.00 INCH WILLIAMSON TN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED BY SPOTTER NEAR BRENTWOOD.
&&
DMASSIELocal storm report, Apr 15, 8:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
836 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 7 E GALLATIN 36.38N 86.33W
04/15/2011 E0.75 INCH SUMNER TN COUNTY OFFICIAL
SUMNER COUNTY EMA REPORTS 3/4 INCH HAIL AT CASTALIAN
SPRINGS
&&
DMASSIEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 16 min |
| Apr 15, 7:39 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 36 min |
| Apr 15, 7:41 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 34 min |
| Apr 15, 8:08 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 37 min |
| Apr 15, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| Apr 15, 8:37 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 38 min |
| Apr 15, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 22 min |
| Apr 15, 9:32 PM CDT | River Flood Warning | OHX | Bedford | 6 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.